MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 9MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 9MM X 33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR180933
Medical Device Problem Codes Off-Label Use (1494); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(4).Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-00854 & 3008114965-2019-00855.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an inferior mesenteric artery (ima) aneurysm, the 9mm x 33cm micrusframe18 (mfr180933/s13598) thermo-mechanical coil was delivered to the target lesion, but ¿it could not make an anchoring¿.Therefore, the physician attempted to re-sheath the coil, but the delivery wire became exposed from the sheath and the coil could not be re-sheathed.The coil was replaced.Later, the 7mm x 21cm galaxy g3 (gly120721/l12844) thermo-mechanical coil was selected for use but the same issue occurred.The sheath became damaged and the coil could not be re-sheathed.The coil was replaced and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.An enpower (dcb2000500) detachment control box was used in the case.The products will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Additional information received indicated that the coils could not fit in the target lesion.The length of procedural delay was not reported; however, the delay in procedure was not considered clinically significant.It was not reported whether the shape of the coils appeared as expected, or if the coils were stretched or damaged while being positioned in the aneurysm or after removal from the patient.It is not known if the prescore area of the introducers opened to expose the coils/device positioning units (dpus).It was also not reported if there was an adequate and continuous flush maintained through the microcatheter or if there was resistance at any time during advancement of the coils through the microcatheter.The size and brand of microcatheter used in the case was not reported.It is not known if the concomitant microcatheter was damaged or if the same microcatheter was used to complete the case.It was not reported whether the user applied undue force when handling the devices.Details surrounding the relevant anatomical information, including vessel characteristics and size of aneurysm, were not reported.The products are no longer available for evaluation.No further information could be obtained.- initial reporter phone: (b)(6).Device code - "off-label use" ((b)(4)) was selected since the ifu states that the microcoil delivery system is intended for endovascular embolization of intracranial aneurysms.The product was used in the inferior mesenteric artery (ima).[complaint conclusion] as reported by a healthcare professional, during a coil embolization of an inferior mesenteric artery (ima) aneurysm, the 9mm x 33cm micrusframe18 (mfr180933/s13598) coil was delivered to the target lesion, but it could not fit in the target lesion and ¿could not make an anchoring¿.Therefore, the physician attempted to re-sheath the coil, but the delivery wire became exposed from the sheath and the coil could not be re-sheathed.The coil was replaced.Later, the 7mm x 21cm galaxy g3 (gly120721/l12844) thermo-mechanical coil was selected for use but the same issue occurred.The sheath became damaged and the coil could not be re-sheathed.The coil was replaced, and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The length of time that the procedure was delayed was not reported; however, the delay in procedure was not considered clinically significant.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.An enpower (dcb2000500) detachment control box was used in the case.No further information could be obtained.The 9mm x 33cm micrusframe18 was not returned for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the limited information available and without the product available for analysis, the reported customer complaint of positioning difficulty, rezipping difficulty, and prescore rupture could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.Positioning difficulty, rezipping difficulty, and prescore rupture are known potential failures associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting the situations should they be encountered during use.The ifu also states that the microcoil delivery system is intended for endovascular embolization of intracranial aneurysms.The product was used in the inferior mesenteric artery (ima).Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including vessel/aneurysm characteristics, device manipulation, and device interaction, may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-00854 & 3008114965-2019-00855.

Brand Name
MICRUSFRAME18 9MM X 33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8210721
Report Number3008114965-2019-00855
Device Sequence Number334638
Product Code KRD
UDI-Device Identifier10886704078234
UDI-Public10886704078234
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberMFR180933
Device Lot NumberS13598
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1